What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 13, 12:01 PM CST, 59 minutes earlier.
Area forecast discussion, Aug 13, 12:01 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
101 PM CDT Thu Aug 13 2020
.UPDATE...
Issued at 1258 PM CDT Thu Aug 13 2020
For aviation section only.
UPDATE Issued at 625 AM CDT Thu Aug 13 2020
Updated for aviation forecast discussion.
&&
.SHORT TERM...(Today through Saturday night)
Issued at 349 AM CDT Thu Aug 13 2020
Still dealing with a nearly stagnant upper level trough/low system
over the region which will move very little in the next 24-36 hours.
Very deep moisture present in the atmosphere with PWs 2.00+ inches.
Expecting the coverage of showers and thunderstorms to increase
rapidly through the morning and into the afternoon hours across the
area. There will likely be a sharp gradient to the rain chances
especially on our western border. We will go with scattered wording
for the PoPs, especially in the late morning into the afternoon.
This morning, higher PoPs will be placed across the western two
thirds of the area in alignment with the strongest area of lift
associated with energy rotating around the upper level system.
Due to the moisture content in the atmosphere along with very weak
flow aloft, where activity occurs, we will see torrential downpours
with high rainfall rates, which may lead to localized flooding
issues. This lines up with WPCs excessive rainfall outlook, which
has nearly our entire area in a marginal risk. Location of the best
PoPs will be difficult especially later on this afternoon, as
placement of the activity will be tied to outflow boundary
interactions of the initial convection.
In addition, similar to yesterday, would not be surprised to see
more reports of funnel clouds given the unchanged environment. As
was mentioned, these funnels rarely touch down, but if they do,
their life span is rather short and produce little if any damage.
The activity is forecast to weaken/decrease in coverage during the
evening hours. However, after midnight, we will likely see some
renewed convection develop especially east of the Mississippi River
and the highest PoPs will be across parts of west KY.
On Friday, our far west/northwest counties will begin to dry out a
bit, as the system tries to slide a bit further east. Across the
rest of the area, it will be much of the same forecast, slow moving
scattered showers and storms, some with heavy rainfall which may
cause some localized flooding issues, as not much will change in the
environment. However, by Friday afternoon and into Friday night, we
will see drier air filter in from west to east, as this system
starts moving eastward, as an amplified upper ridge builds southeast
toward the area. Therefore, highest PoPs by Friday afternoon will be
across southeast IL, southwest IN and western KY. By Friday night,
any lingering rain chances will be in our far eastern counties.
On Saturday, believe most of the area should be dry as a weakening
upper level ridge builds southeast into the area. The NBM seems to
have a lot of the 12Z ECMWF influence, so will trend inherited PoPs
(far east) down as much as possible, as the 00Z ECMWF is trending
drier like the other guidance. By Saturday night, we will be in
northwest flow aloft and will have to watch for any subtle
disturbances/weak sfc front moving down into the area. However, with
deep moisture lacking, anything that develops should be limited in
coverage, so left PoPs below mentionable.
.LONG TERM...(Sunday through Wednesday)
Issued at 349 AM CDT Thu Aug 13 2020
A large mid/upper ridge will persist in the western CONUS in the
extended forecast period, and as a mid level longwave trof persists
over eastern Canada, the PAH forecast area will remain under
northwesterly flow aloft overall. This pattern is expected to
eventually result in cooler, drier conditions for our region under
higher surface pressures.
First, Sun will be one last day with mainly afternoon scattered
shower and tstm activity before the deeper moisture is wedged out of
our region by a drier airmass. Starting Sun night, moisture through
the column will be much lower than it has been, resulting in highs
in the middle 80s and lows mainly in the 60s. Tue afternoon, a mid
level shortwave will be in the area, but with much lower
precipitable water, there could be some cloudiness, but nothing
measurable as far as pcpn is expected, which is what the National
Blend indicated. A reinforcing shot of drier, cooler air is forecast
in the wake of the shortwave, yielding highs around 80 and lows
around 60 (some mid/upper 50s) by Day 7 (Wed), with dewpoints
coincident with the lows.
&&
.AVIATION...
Issued at 1258 PM CDT Thu Aug 13 2020
Expect scattered thunderstorms to be possible all afternoon.
Storms will contain torrential rains with IFR/LIFR vsbys. Should
see diminishing activity once the heat of the day is last.
Otherwise, VFR conditions should be the rule with light winds
outside of convective areas. Will need to watch out for some
patchy dense late night fog though, esp in areas that received
rainfall today.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 9 PM CDT this evening for ILZ075>077-
080>094.
MO...Flash Flood Watch until 9 PM CDT this evening for MOZ076-086-087-
100-109>112-114.
IN...Flash Flood Watch until 9 PM CDT this evening for INZ085-086.
KY...Flash Flood Watch until 9 PM CDT this evening for KYZ001>011-
013>016-018>020.
&&
UPDATE...GM
AVIATION...GMHazardous weather outlook, Aug 13, 10:01 AM CST, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1101 AM CDT Thu Aug 13 2020
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141615-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1101 AM CDT Thu Aug 13 2020
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
A flash flood watch has been issued for much of the region.
Scattered thunderstorms will be possible this afternoon into the
early evening. Torrential downpours will be likely with the slow
moving storms which could result in localized flooding issues.
Deadly lightning will also be a hazard.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
There will be a chance of thunderstorms on Friday and into Friday
night, especially across west Kentucky and southwest Indiana.
Heavy rainfall and lightning will be the main hazards. There is
also a small chance of thunderstorms on Sunday and the main
hazard will be lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 13, 12:33 PM CST, 27 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
133 PM CDT Thu Aug 13 2020
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-132300-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion,
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi,
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown,
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City,
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville,
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe,
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville,
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville,
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren,
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston,
and New Madrid
133 PM CDT Thu Aug 13 2020
...Isolated Landspouts possible again today over parts of the Quad
State region...
At 115 pm CDT...Franklin County Illinois Emergency Management
shared reports of a funnel cloud near the south side of
Christopher Illinois.
This funnel cloud, known as landspouts, sometimes occur in a very
moist atmosphere with strong instability near the base of the
clouds in and near showers and thunderstorms. Interaction with
nearby thunderstorms can also aid in the development of these
landspouts.
The atmospheric conditions we have experienced these last couple
of days is conducive for this type of weather phenomena.
The vast majority of the time, landspouts are brief and are rarely
observed reaching the ground. In the rare instance that landspouts
do reach the ground, very little or no damage is expected.
As the heating of the day diminishes later this afternoon and
evening, the conditions that create these landspouts will also
wane.
Smith